Alert archive / Oregon / Red Flag Warnings in 2006

Red Flag Warning 4, NWS Medford, OR

July 23, 2006Harney County, Klamath County, Lake County, Oregon

NWS Medford, OR issued this red flag warning at Jul 23, 2006, 2:43 PM PDT for Harney County, Klamath County, Lake County, Oregon. It took effect at Jul 23, 2006, 3:00 PM PDT. It was in force for 10 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 23, 2006, 2:43 PM PDT (21:43 UTC)
In effect from
Jul 23, 2006, 3:00 PM PDT
Expired
Jul 24, 2006, 1:00 AM PDT
In force
10 hr
Issued by
NWS Medford, OR

Counties Harney County, OR, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 213 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 4:36 PM PDTTSTM WND GST 45Burns, ORRIDDLE MOUNTAIN RAWS GUSTED TO 48 MPH IN THE HOUR ENDING AT 455 MDT AS THE TEMPERATURE DROPPED FROM 90 TO 70F AND 0.01 INCH OF RAIN FELL.
Jul 23, 6:40 PM PDTFLASH FLOOD5 W Adel, ORREPORT OF MUDSLIDE CLOSING STATE ROUTE 140 4-6 MILES WEST OF ADEL. REPORT TIME WAS 250 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2006-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2006-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-665 J/kg
Mixed-layer LCL
2248 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS86 KMFR 232143
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
243 PM PDT SUN JUL 23 2006


ORZ624-625-240545-
/O.NEW.KMFR.FW.W.0004.060723T2200Z-060724T0800Z/
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
243 PM PDT SUN JUL 23 2006

...RED FLAG WARNING IN EFFECT UNTIL 1 AM PDT MONDAY 
FOR DRY LIGHTNING FOR FIRE WEATHER ZONES 624 AND 625...

THE RED FLAG WARNING IS FOR FIRE WEATHER ZONES 624 AND 625
INCLUDING THE FREMONT-WINEMA NATIONAL FOREST AND BLM LAND IN
EASTERN LAKE AND WESTERN HARNEY COUNTIES

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 1 AM PDT MONDAY. 

ANOTHER ROUND OF THUNDERSTORMS TONIGHT IN SOUTHERN OREGON WITH
INCREASED COVERAGE IN ZONES 624 AND 625. EXPECT ISOLATED
THUNDERSTORMS TO INCREASE TO SCATTERED THUNDERSTORMS LATE THIS
AFTERNOON AND CONTINUE THROUGH THE EVENING INTO THE NIGHT. THESE
STORMS WILL HAVE HEAVY RAIN IN THE CORE OF THE STORMS.
HOWEVER...NUMEROUS STRIKES WILL HIT OUTSIDE OF THE RAIN SHAFTS IN
VERY DRY FUELS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

SVEN
1 follow-up statement
000
WWUS86 KMFR 240807
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
107 AM PDT MON JUL 24 2006


ORZ624-625-240915-
/O.EXP.KMFR.FW.W.0004.000000T0000Z-060724T0800Z/
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
107 AM PDT MON JUL 24 2006

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING FOR FIRE WEATHER ZONES 624 AND 625 INCLUDING
THE FREMONT-WINEMA NATIONAL FOREST AND BLM LAND IN EASTERN LAKE
AND WESTERN HARNEY COUNTIES IS NO LONGER IN EFFECT. THUNDERSTORMS
HAVE DISSIPATED. EXPECT ONLY ISOLATED THUNDERSTORMS THIS AFTERNOON
AND EVENING.

$$

DW

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 23, 1:50 PM PDT, 53 minutes earlier.

Area forecast discussion, Jul 23, 1:50 PM PDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
150 PM PDT SUN JUL 23 2006

.DISCUSSION...
INSTABILITY IS EVIDENT IN THE ACCAS IN JACKSON AND JOSEPHINE
COUNTIES SO WILL ADD ISOLATED THUNDERSTORMS FOR THIS EVENING.
OTHERWISE MONSOONAL MOISTURE FLOWING AROUND THE EDGE OF THE HIGH
WILL ADVECT OVER EASTERN HALF OF THE CWA AGAIN MONDAY AND TUESDAY
AND WITH AFTERNOON HEATING WILL BUILD INTO THUNDERSTORMS. SISKIYOU
COUNTY WILL CONTINUE TO SEE ACTIVITY BUT MODOC...KLAMATH...
AND LAKE COUNTIES LOOK TO BE IN THE THICK OF IT.

RIDGE BEGINS TO RETREAT TO GREAT BASIN MONDAY AS A WEAK TROUGH
BEGINS TO DEVELOP OFFSHORE. THIS WILL BEGIN A VERY SLIGHT COOLING
TREND WEST OF THE CASCADES. WEAK TROUGH MOVES ONSHORE TUESDAY WITH A
WEAK MARINE PUSH FOR THE UMPQUA BASIN.

THE RIDGE RETURNS WEDNESDAY AND STRENGTHENS A BIT ON THURSDAY. LOOKS
LIKE A MINI HEAT WAVE AS RIDGE IS NOT QUITE AS STRONG ALONG WITH A
WEAK SOUTHWEST FLOW. MODELS KEEP INDICATING COOLING NEXT WEEKEND.
THEY ARE PROBABLY TOO STRONG WITH A TROUGH ALONG THE COAST BUT IN
THE EXTENDED RANGE DISCUSSION A TROUGH IS FAVORED.

&&

.AVIATION...VFR. INLAND THUNDERSTORMS MAINLY ALONG AND EAST OF THE
CASCADES AND IN THE SISKIYOUS.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
.OR...SMALL CRAFT ADVISORY FOR WIND AND SEAS FLORENCE TO CA BORDER.
.CA...SMALL CRAFT ADVISORY FOR WIND AND SEAS CA BORDER TO PT ST
GEORGE.

&&

11

In the hours before

Local storm report, Jul 23, 11:14 AM PDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1114 AM PDT SUN JUL 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1113 AM     EXCESSIVE HEAT   4 NNE HILT              42.06N 122.60W
07/23/2006  M100 F           JACKSON            OR   TRAINED SPOTTER

            YESTERDAYS TEMPERATURE

&&

BUNKER

Nearby

Red Flag Warnings in Oregon, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.